Vol. 12, No. 8, 2019

Download this article
Download this article For screen
For printing
Recent Issues

Volume 17
Issue 3, 363–541
Issue 2, 183–362
Issue 1, 1–182

Volume 16, 5 issues

Volume 15, 5 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 8 issues

Volume 11, 5 issues

Volume 10, 5 issues

Volume 9, 5 issues

Volume 8, 5 issues

Volume 7, 6 issues

Volume 6, 4 issues

Volume 5, 4 issues

Volume 4, 4 issues

Volume 3, 4 issues

Volume 2, 5 issues

Volume 1, 2 issues

The Journal
About the journal
Ethics and policies
Peer-review process
Submission guidelines
Submission form
Editorial board
Editors' interests
ISSN (electronic): 1944-4184
ISSN (print): 1944-4176
Author index
To appear
Other MSP journals
This article is available for purchase or by subscription. See below.
Split Grothendieck rings of rooted trees and skew shapes via monoid representations

David Beers and Matt Szczesny

Vol. 12 (2019), No. 8, 1379–1397

We study commutative ring structures on the integral span of rooted trees and n-dimensional skew shapes. The multiplication in these rings arises from the smash product operation on monoid representations in pointed sets. We interpret these as Grothendieck rings of indecomposable monoid representations over F1 — the “field” of one element. We also study the base-change homomorphism from t-modules to k[t]-modules for a field k containing all roots of unity, and interpret the result in terms of Jordan decompositions of adjacency matrices of certain graphs.

PDF Access Denied

We have not been able to recognize your IP address as that of a subscriber to this journal.
Online access to the content of recent issues is by subscription, or purchase of single articles.

Please contact your institution's librarian suggesting a subscription, for example by using our journal-recom­mendation form. Or, visit our subscription page for instructions on purchasing a subscription.

You may also contact us at contact@msp.org
or by using our contact form.

Or, you may purchase this single article for USD 30.00:

field of one element, combinatorics, rooted trees, skew shapes, Grothendieck rings
Mathematical Subject Classification 2010
Primary: 05E10, 05E15, 16W22, 18F30
Received: 9 May 2019
Revised: 18 September 2019
Accepted: 20 September 2019
Published: 25 October 2019

Communicated by Ravi Vakil
David Beers
Department of Mathematics and Statistics
Boston University
Boston, MA
United States
Matt Szczesny
Department of Mathematics and Statistics
Boston University
Boston, MA
United States